Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2012, 11:24 AM EDT for Preston County, West Virginia; Garrett County, Maryland. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 11:24 AM EDT (15:24 UTC)
- Expired
- Jul 24, 2012, 12:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Garrett County, MD, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 145 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 11:43 AM EDT | TSTM WND DMG | Bittinger, MD | TREES REPORTED DOWN. |
| Jul 24, 11:50 AM EDT | HAIL 1 | Accident, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS51 KPBZ 241524
SVRPBZ
MDC023-WVC077-241615-
/O.NEW.KPBZ.SV.W.0137.120724T1524Z-120724T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1124 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARRETT COUNTY IN WESTERN MARYLAND...
NORTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FINZEL TO CLIFTON MILLS...
MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLIFTON MILLS... MINERAL SPRING... FINZEL...
GRANTSVILLE... BRUCETON MILLS... PINEY GROVE...
FRIENDSVILLE... HAZELTON... NEW GERMANY...
ACCIDENT... BITTINGER... MERRILL...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3948 7906 3946 7910 3945 7910 3940 7914
3940 7916 3936 7922 3935 7925 3934 7925
3933 7948 3972 7970 3973 7922 3973 7894
3972 7893
TIME...MOT...LOC 1524Z 321DEG 25KT 3969 7897 3969 7961
$$1 follow-up statement
484
WWUS51 KPBZ 241544
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1144 AM EDT TUE JUL 24 2012
WVC077-241553-
/O.CAN.KPBZ.SV.W.0137.000000T0000Z-120724T1615Z/
PRESTON WV-
1144 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR PRESTON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED INTO GARRETT COUNTY
MARYLAND...THUS THE SEVERE THUNDERSTORM WARNING FOR PRESTON COUNTY
WEST VIRGINIA HAS BEEN ALLOWED TO EXPIRE.
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 32.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3948 7906 3946 7910 3945 7910 3940 7914
3940 7916 3936 7922 3935 7925 3934 7925
3933 7948 3968 7947 3972 7927 3973 7894
3972 7893
TIME...MOT...LOC 1543Z 321DEG 25KT 3958 7897 3957 7915
3959 7944
$$
MDC023-241615-
/O.CON.KPBZ.SV.W.0137.000000T0000Z-120724T1615Z/
GARRETT MD-
1144 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR GARRETT COUNTY...
AT 1139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERRILL TO BITTINGER TO
FRIENDSVILLE...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINEY GROVE... NEW GERMANY... MERRILL...
GRANTSVILLE... FRIENDSVILLE... FINZEL...
BITTINGER... ACCIDENT... BIG RUN STATE PARK...
MCHENRY... SWALLOW FALLS STATE PARK...
DEEP CREEK LAKE STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3948 7906 3946 7910 3945 7910 3940 7914
3940 7916 3936 7922 3935 7925 3934 7925
3933 7948 3968 7947 3972 7927 3973 7894
3972 7893
TIME...MOT...LOC 1543Z 321DEG 25KT 3958 7897 3957 7915
3959 7944
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:22 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 24, 10:22 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1022 AM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT, MOVING SOUTHWARD THROUGH THE UPPER OHIO VALLEY, CAN STILL CAUSE SCATTERED THUNDERSTORMS INTO EARLY EVENING, MORE SO SOUTH OF THE INTERSTATE 70 CORRIDOR THAN NORTH. ANOTHER FRONT WILL BRING SCATTERED THUNDERSTORMS THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR AND SURFACE DATA SHOW THE INITIAL BATCH OF SEVERE THUNDERSTORMS HAS EXITED EAST PAST THE APPALACHIAN MOUNTAINS, WHILE ADDITIONAL PREFRONTAL SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHEASTWARD ACROSS EAST CENTRAL OHIO. USING THIS DATA AS WELL AS RECENT HRRR AND WRF-NMM MODEL OUTPUT, HAVE ACCORDINGLY ADJUSTED MENTION OF THUNDERSTORM COVERAGE, AND TEMPERATURES THROUGH AFTERNOON. THUNDERSTORMS CAN BE SCATTERED AS FAR NORTH AS THE NEW PHILADELPHIA-PITTSBURGH CORRIDOR THIS AFTERNOON. HIGH TEMPERATURES HAVE BEEN TRIMMED BY 1-2 DEGREES DUE TO EVAPORATIVE-COOLING EFFECTS OF THIS MORNINGS RAINFALL. EXPECT POSTFRONTAL NORTHWESTERLY WINDS TO END REMAINING SHOWERS THIS EVENING, AND PROVIDE LOWER DEW POINTS. WILL CONSIDER LATE NIGHT FOG PROSPECTS WITH NEXT UPDATE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... TODAY/S FRONT SHOULD LIFT BACK TO THE NORTH WEDNESDAY AND WEDNESDAY NIGHT AS A WARM FRONT. STILL UNSURE AS TO JUST HOW PRECIPITATION THE FRONT WILL GENERATE ON ITS RETURN TRIP. 00Z MODEL RUNS HAVE ACCELERATED THE WARM FRONT PASSAGE...AND NOW SHOW THAT THE FRONT WILL LIKELY MOVE THROUGH WEDNESDAY EVENING. THIS TIMING SHOULD LIMIT DIURNAL ENHANCEMENT OF SHOWERS/STORMS. THE FASTER TIMING WILL ALSO KEEP WEDNESDAY NIGHT LOWS A BIT HIGHER AS WELL WITH THE REGION RETURNING TO THE WARM SECTOR MORE QUICKLY. LOW PRESSURE WILL TRACK FROM LOWER MICHIGAN TOWARDS NEW ENGLAND ON THURSDAY...DRAGGING A COLD FRONT TO THE SOUTHEAST. WITH THE FRONT SLIDING THROUGH THE REGION SLOWLY...THIS COULD PROVIDE AN EXTENDED PERIOD FOR SHOWERS AND STORMS FOR ALL OF THURSDAY AND FRIDAY. ANY POTENTIAL FOR SEVERE WEATHER ON THURSDAY WILL BE DEPENDENT ON LOCATION OF THE FRONT. FOR NOW...SPC HAS DEPICTED A BROAD AREA FOR SEVERE POTENTIAL ON THURSDAY..INCLUDING THE ENTIRE FORECAST AREA. THURSDAY APPEARS TO BE THE WARMEST DAY WHILE THE REGION IS IN THE WARM SECTOR...WITH TEMPERATURES AROUND 90. TEMPS SHOULD BE SEASONAL FOR WEDNESDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... LATEST MEDIUM RANGE MODELS STILL DIG A SHORT WAVE TROUGH ACROSS THE GREAT LAKES REGION FRIDAY AND SLOWLY MOVE THE TROUGH AXIS MOVE EAST TO THE NEW ENGLAND COAST BY MONDAY. KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FRIDAY NIGHT AND SATURDAY...WITH DRY WEATHER EXPECTED SUNDAY INTO MONDAY AS THE UPPER TROUGH MOVES EAST AND A WEAK SURFACE HIGH BRINGS DRIER AIR IN FROM THE NORTHWEST. FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND NEAR NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... PER RECENT SURFACE AND RADAR DATA, COUPLED WITH HRRR MODEL OUTPUT, MAINTAINED MENTION OF TEMPO MVFR RESTRICTIONS WITH SHOWERS AND SCATTERED THUNDERSTORMS KZZV-KPIT AND SOUTH. SURFACE WINDS WILL BECOME NORTHWEST NEAR 10 KTS WITH GUSTS TO 20 KTS. HIGHER GUSTS POSSIBLE NEAR THUNDERSTORMS. POSTFRONTAL DRYING WILL PROMOTE VFR STARTING THIS EVENING. POTENTIAL FOR LATE NIGHT PATCHY FOG MAY PRODUCE RESTRICTIONS, BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAF. OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... GEN VFR...BUT WITH PERIODIC CHCS FOR TSRA/ASSOCIATED RESTRICTIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK AS A SERIES OF SHRTWVS TRACK ACRS THE UPR OH VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 24, 3:24 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 324 AM EDT TUE JUL 24 2012 MDZ001-OHZ039-048>050-057>059-068-069-PAZ029-031-075-076-WVZ002>004- 012-021>023-041-251200- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 324 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREAT IS DAMAGING WINDS...ALTHOUGH LARGE HAIL IS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ040-041-PAZ007>009-013>016-020>023-073-074-WVZ001-251200- CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK- 324 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 24, 8:33 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL ROSS TOWNSHIP 40.53N 80.02W
07/24/2012 M0.50 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200829
JPLocal storm report, Jul 24, 8:39 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM HAIL PITTSBURGH 40.44N 79.98W
07/24/2012 M1.25 INCH ALLEGHENY PA PUBLIC
&&
EVENT NUMBER PBZ1200830Local storm report, Jul 24, 9:20 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
920 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND DMG IRWIN 40.32N 79.70W
07/24/2012 WESTMORELAND PA PUBLIC
TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1200831Local storm report, Jul 24, 9:22 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HAIL WELLSVILLE 40.60N 80.66W
07/24/2012 M0.75 INCH COLUMBIANA OH TRAINED SPOTTER
0750 AM TSTM WND DMG LISBON 40.77N 80.77W
07/24/2012 COLUMBIANA OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. SHINGLES AND SIDING RIPPED
FROM HOME.
0756 AM HAIL WELLSVILLE 40.60N 80.66W
07/24/2012 M1.75 INCH COLUMBIANA OH LAW ENFORCEMENT
GOLFBALL AND LARGER HAIL REPORTED .
0758 AM TSTM WND DMG HANOVERTON 40.76N 80.94W
07/24/2012 COLUMBIANA OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES REPORTED DOWN IN THE
AREA.
0800 AM HAIL IMPERIAL 40.45N 80.24W
07/24/2012 M1.25 INCH ALLEGHENY PA TRAINED SPOTTER
0812 AM HAIL PITTSBURGH 40.44N 79.98W
07/24/2012 M1.25 INCH ALLEGHENY PA PUBLIC
0814 AM HAIL IMPERIAL 40.47N 80.28W
07/24/2012 U1.25 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 759 AM 07/24/2012 AND 814 AM
07/24/2012
0827 AM HAIL PITTSBURGH 40.46N 79.82W
07/24/2012 U1.25 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 812 AM 07/24/2012 AND 827 AM
07/24/2012
0833 AM HAIL ROSS TOWNSHIP 40.53N 80.02W
07/24/2012 M0.50 INCH ALLEGHENY PA TRAINED SPOTTER
0841 AM HAIL MURRYSVILLE 40.46N 79.67W
07/24/2012 U0.88 INCH WESTMORELAND PA PUBLIC
EVENT OCCURRED BETWEEN 826 AM 07/24/2012 AND 841 AM
07/24/2012
0849 AM HAIL VERONA 40.50N 79.82W
07/24/2012 U0.50 INCH ALLEGHENY PA PUBLIC
EVENT OCCURRED BETWEEN 834 AM 07/24/2012 AND 849 AM
07/24/2012
0854 AM TSTM WND DMG IRWIN 40.32N 79.70W
07/24/2012 WESTMORELAND PA PUBLIC
TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1200823 PBZ1200826 PBZ1200824 PBZ1200825 PBZ1200828
PBZ1200830 PBZ0000000 PBZ0000000 PBZ1200829 PBZ0000000 PBZ0000000
PBZ1200831Special weather statement, Jul 24, 10:41 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 AM EDT TUE JUL 24 2012
PAZ075-076-241500-
FAYETTE PA-FAYETTE RIDGES PA-
1041 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAYETTE COUNTY...
AT 1034 AM EDT...A STRONG THUNDERSTORM WAS LOCATED DUNBAR...MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
DUNBAR... CONNELLSVILLE... OHIOPYLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3990 7940 3985 7941 3985 7939 3982 7936
3980 7936 3978 7937 3992 7969 4008 7957
3999 7932Special weather statement, Jul 24, 11:11 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1111 AM EDT TUE JUL 24 2012
MDZ001-PAZ075-076-WVZ022-023-041-241545-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MONONGALIA WV-PRESTON WV-
TUCKER WV-
1111 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT GARRETT...NORTHEASTERN
MONONGALIA...NORTHERN TUCKER...PRESTON AND SOUTHEASTERN FAYETTE
COUNTIES...
AT 1104 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF GRANTSVILLE TO 2 MILES WEST OF MARKLEYSBURG TO 4 MILES NORTH
OF CHEAT NECK...MOVING SOUTH AT 40 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
CLIFTON MILLS... CHEAT NECK... MARKLEYSBURG...
MINERAL SPRING... BRUCETON MILLS... HAZELTON...
FRIENDSVILLE... LAUREL RUN... GRANTSVILLE...
PINEY GROVE... ACCIDENT... VALLEY POINT...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 2.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 10 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3947 7906 3939 7916 3935 7925 3929 7929
3929 7933 3919 7948 3918 7947 3922 7934
3920 7929 3919 7929 3916 7931 3915 7981
3976 7988 3976 7950 3978 7937 3975 7939
3973 7938 3972 7897 3966 7896The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:25 AM EDT | Special Weather Statement | PBZ | Hancock | 50 min |
| Jul 24, 7:27 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 33 min |
| Jul 24, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 43 min |
| Jul 24, 11:11 AM EDT | Special Weather Statement | PBZ | Preston | 34 min |
| Jul 24, 12:31 PM EDT | Special Weather Statement | PBZ | Hancock | 29 min |
| Jul 24, 12:48 PM EDT | Special Weather Statement | PBZ | Tucker | 42 min |
| Jul 24, 2:02 PM EDT | Special Weather Statement | PBZ | Garrett | 43 min |
| Jul 24, 3:09 PM EDT | Special Weather Statement | PBZ | Garrett | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.